Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 23, 2014, 6:08 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2014, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 23, 2014, 6:42 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:19 PM EDT | TSTM WND DMG | 4 Nne Barker Ten Mile, NC | SHUTTERS BLOWN OFF HOUSE AND STORAGE SHED SHIFTED ON ITS FOUNDATION AT ROBERT BESSIE ROAD NEAR ALTON B ROAD. TIME ESTIMATED BASED ON RADAR. |
| Aug 23, 6:21 PM EDT | TSTM WND DMG | 2 Ne Barker Ten Mile, NC | TREE DOWN ON BARKER TEN MILE ROAD NEAR ROZIER SIDING ROAD. TIME ESTIMATED BASED ON RADAR. |
| Aug 23, 6:21 PM EDT | TSTM WND DMG | 2 Nne Barker Ten Mile, NC | TREE DOWN AT BARKER TEN MILE ROAD NEAR RUSS ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS52 KILM 232208
SVRILM
NCC017-155-232315-
/O.NEW.KILM.SV.W.0076.140823T2208Z-140823T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOBERMORY...OR 15 MILES
NORTHEAST OF LUMBERTON...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
DUART...
TOLARSVILLE...
HOWELLSVILLE...
WHITE OAK...
SMITHS...
BLADENBORO...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3487 7891 3486 7892 3484 7890 3485 7885
3486 7877 3458 7854 3449 7906 3484 7905
3489 7893
TIME...MOT...LOC 2208Z 335DEG 12KT 3481 7888
$$
KEEBLER3 follow-up statements
400
WWUS52 KILM 232229
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT SAT AUG 23 2014
NCC017-155-232315-
/O.CON.KILM.SV.W.0076.000000T0000Z-140823T2315Z/
ROBESON NC-BLADEN NC-
629 PM EDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN BLADEN AND EAST CENTRAL ROBESON COUNTIES...
AT 626 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOLARSVILLE...OR 13 MILES
NORTHEAST OF LUMBERTON...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOWELLSVILLE...TAR HEEL...WHITE OAK...SMITHS...DUBLIN AND BLADENBORO
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3479 7899 3485 7883 3486 7879 3457 7858
3452 7887
TIME...MOT...LOC 2229Z 335DEG 12KT 3475 7884
$$
KEEBLER063
WWUS52 KILM 232237
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT SAT AUG 23 2014
NCC017-155-232315-
/O.CON.KILM.SV.W.0076.000000T0000Z-140823T2315Z/
ROBESON NC-BLADEN NC-
637 PM EDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL BLADEN AND EAST CENTRAL ROBESON COUNTIES...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TAR HEEL...OR 13 MILES NORTHEAST OF LUMBERTON...MOVING SOUTHEAST
AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHS...DUBLIN AND BLADENBORO
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3474 7894 3477 7881 3479 7877 3457 7858
3452 7887
TIME...MOT...LOC 2237Z 335DEG 12KT 3473 7883
$$
KEEBLER354
WWUS52 KILM 232242
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT SAT AUG 23 2014
NCC017-155-232253-
/O.CAN.KILM.SV.W.0076.000000T0000Z-140823T2315Z/
ROBESON NC-BLADEN NC-
642 PM EDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLADEN AND EAST
CENTRAL ROBESON COUNTIES IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3474 7894 3477 7881 3479 7877 3457 7858
3452 7887
TIME...MOT...LOC 2243Z 335DEG 12KT 3471 7882
$$
KEEBLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:51 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 23, 3:51 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
351 PM EDT SAT AUG 23 2014
.SYNOPSIS...
A COLD FRONT TO OUR SOUTH WILL BE MOVING AWAY FROM THE AREA BY
SUNDAY MORNING. PROGRESSIVELY DRIER AND COOLER AIR WILL BE PUSHING
SOUTH IN THE WAKE OF THE FRONT AND THIS WILL ALLOW FOR FAR FEWER
SHOWERS AND THUNDERSTORMS SUNDAY. HIGH PRESSURE WILL EXPAND SOUTH
ACROSS THE AREA NEXT WEEK WITH ITS INFLUENCE BEGINNING TO WANE
DURING THE MIDDLE AND LATER PORTIONS OF NEXT WEEK. WE WILL BE
MONITORING FOR THE DEVELOPMENT OF TROPICAL CYCLONE CRISTOBAL IN
THE COMING DAYS. CRISTOBAL MAY MAKE ITS CLOSEST APPROACH TO THE
CAROLINA COAST MID OR LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 300 PM SATURDAY...SHOWERS AND THUNDERSTORMS BEGINNING TO
BECOME MORE WIDESPREAD ACROSS THE AREA...IN A TREND THAT WILL
LIKELY CONTINUE INTO TONIGHT.
THE CWA IS BISECTED THIS AFTERNOON BY A COLD FRONT...WHICH IS
ALIGNED ROUGHLY FROM MYRTLE BEACH...TO FLORENCE...AND UP TOWARDS
CHARLOTTE. THIS BOUNDARY AT THE SURFACE IS DIFFICULT TO IDENTIFY DUE
TO THE LIGHT GRADIENT SURROUNDING IT KEEPING WINDS LIGHT...BUT WINDS
NORTH OF THE BOUNDARY ARE PRIMARILY FROM THE NORTH...WITH VARIABLE
DIRECTIONS TO THE SOUTH. ALOFT...FRONT IS MORE EASILY IDENTIFIABLE
ON PW IMAGERY...AS MUCH DRIER AIR IS FILTERING IN BEHIND THE FRONT.
IT IS INTERESTING TO NOTE...HOWEVER...THAT CONVECTION IS BECOMING
WIDESPREAD IN THE DRIER COLUMN NORTH OF THE BOUNDARY. ALTHOUGH THIS
SEEMS TO BE COUNTER-INTUITIVE...THE BLENDED/LAYERED PWAT PRODUCT FROM
CIRA SHOWS THE DRY AIR CONFINED TO THE LAYER ABOVE 700MB...WHILE
MOISTURE IS ACTUALLY INCREASING BELOW 850MB. THIS WILL CONTINUE TO
BE THE CASE THROUGH TONIGHT AS EVIDENCED BY BOTH RUC AND NAM
FORECAST PROFILES SHOWING PWATS INCREASING TO WELL ABOVE 2 INCHES
THIS EVENING AND TONIGHT...BEFORE DRYING OCCURS LATE.
TRYING TO DETERMINE WHERE CONVECTION WILL BE MOST WIDESPREAD TODAY
IS TRICKY...BUT HIGH RES ARW/NAM/HRRR ALL SUGGEST THE BEST FOCUS
WILL BE ACROSS NC COUNTIES THROUGH THE EVE...WITH LESSER CHANCES IN
SC. THIS IS LIKELY DUE TO A SHORTWAVE WHICH IS PROGGED TO DROP
ACROSS THE AREA...DIRECTED ON NW FLOW BETWEEN A TROUGH OVER NEW
ENGLAND A RIDGE ACROSS THE MS VLY. AS THIS IMPULSE MOVES
OVERHEAD...IT WILL TAP INTO AN ENVIRONMENT CHARACTERIZED BY STRONG
THETA-E RIDGING AND MLCAPE OVER 2000 J/KG. HAVE ATTEMPTED TO TIME
THE HIGHEST POP TO CORRELATE WITH DEEPEST FORECAST-SOUNDING
SATURATION AND THE HIGH RES GUIDANCE...BUT AT LEAST SCT CONVECTION
WILL LIKELY BE ONGOING FOR A MANY-HOUR PERIOD...CENTERED AROUND 7PM.
THIS SUGGESTS THAT SHOWERS WILL PERSIST SEVERAL HOURS AFTER
NIGHTFALL THANKS TO THE FORCING ALOFT...AND HAVE POP WANING AFTER
MIDNIGHT. WHILE SEVERE IS NOT ANTICIPATED...ESPECIALLY WITH THE
DRYING OCCURRING ALOFT AND SOME CONFLUENCE WITHIN THE EXIT REGION OF
AN UPPER JET MOVING NEARBY...ISOLATED GUSTY WINDS ARE POSSIBLE AS IS
TYPICAL WITH NW FLOW EVENTS. HEAVY RAINFALL WILL BE THE PRIMARY
THREAT THROUGH THE PERIOD HOWEVER.
THE FRONT WILL FINALLY GET KICKED SOUTH TONIGHT...AND SHOULD CLEAR
THE CWA BY DAYBREAK SUNDAY. A DEVELOPING NE SURGE BEHIND THE
BOUNDARY WILL HELP DRIVE THIS FRONT SOUTH...BUT ANY COOL ADVECTION
WILL BE A BIT LATE TO SIGNIFICANTLY AFFECT MINS TONIGHT. HAVE SIDED
CLOSELY WITH THE MET NUMBERS WHICH HAVE PERFORMED QUITE WELL THE
PAST FEW NIGHTS...AND LOWS WILL DROP TO AROUND 70 IN THE FAR
NORTH...TO NEAR 75 ALONG THE SOUTHERN GRAND STRAND.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...A COLD FRONT WILL HAVE MOVED THROUGH THE
ENTIRE FORECAST AREA BEFORE 12Z SUN. THE INFLUX OF DRIER AIR WILL
BE STRONGEST AND DEEPEST ACROSS THE NORTHERN ZONES SUN. THE DRY
AIR WILL BE ESPECIALLY PRONOUNCED IN THE MID LEVELS...ABOVE 10-12
KFT. AN ONSHORE FLOW BELOW 10 KFT WILL KEEP THE LOWER LEVELS OF
THE COLUMN MORE MOIST. A SHORTWAVE PUSHING DOWN THE SOUTHEAST
COAST MAY TOUCH OFF SOME SHALLOWER CONVECTION. WILL CARRY A SLIGHT
CHANCE TO SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY WITH
THE RISK DECREASING FROM NORTH TO SOUTH AS THE DAY PROGRESSES.
PRECIPITABLE WATER VALUES WILL BE DROPPING BELOW THREE-QUARTERS OF
AN INCH SUN NIGHT AS MUCH DRIER AIR OVERWHELMS THE COLUMN DOWN TO
THE SURFACE. THUS...WILL NOT CARRY ANY POPS BEYOND NIGHTFALL. A DEEP
AND TIGHTENING NE FLOW WILL BE PRESENT MON AND MON NIGHT AS A WEDGE
OF HIGH PRESSURE BUILDS STRONGLY ACROSS WESTERN NORTH CAROLINA AND
THE UPSTATE OF SOUTH CAROLINA. AT THE SAME TIME...DEVELOPING
TROPICAL LOW PRESSURE ACROSS THE BAHAMAS WILL RESULT IN A TIGHTENING
PRESSURE GRADIENT. AN INVERTED TROUGH MAY BEGIN TO DEVELOP DURING
THIS TIME AND IF IT COMES CLOSE ENOUGH TO THE COAST...A FEW SHOWERS
MAY IMPINGE ONTO THE COAST. AT THIS TIME...WILL KEEP ANY MENTION OF
CONVECTION OFFSHORE...BUT SHOW SOME INCREASING CLOUD COVER AS
THE COLUMN DOES BEGIN TO MOISTEN BACK UP IN THE LOWER LEVELS.
HIGH TEMPS WILL BE MAINLY NEAR TO A FEW DEGREES BELOW NORMAL THIS
PERIOD AS WE WILL BE UNDER A NE FLOW REGIME. HIGHS BOTH DAYS WILL BE
IN THE MID AND UPPER 80S. DEWPOINTS WILL ALSO BE CONSIDERABLY LOWER
THAN RECENT DAYS AND SO FOR MOST...IT WILL BE MUCH MORE PLEASANT.
LOWS WILL BE BELOW NORMAL AND MAINLY IN THE MID TO UPPER 60S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 300 PM SATURDAY...THE EXTENDED CONTINUES TO BE DOMINATED BY MID LEVEL
HIGH PRESSURE MOVING FROM THE MISSISSIPPI VALLEY TO THE SOUTHEAST BY
NEXT WEEKEND. AT THE SURFACE HIGH PRESSURE WILL BE THE MAIN FEATURE
FOR TUESDAY AND WEDNESDAY WITH A COOL NORTHEAST FLOW. THE HIGH
BECOMES MORE DIFFUSE THURSDAY...A LITTLE EARLIER THAN PREVIOUS
GUIDANCE. THE SYSTEM FOR LATE IN THE WEEK LOOKS CONSIDERABLY WEAKER
AS WELL. CHANGES TO THE FORECAST THIS AFTERNOON ARE MINIMAL. I DID
INCREASE POPS FOR FRIDAY AND SATURDAY TO MATCH OTHER OFFICES BETTER
BUT THE VALUES ARE STILL LOWER THAN THIS TIME YESTERDAY. THE
TEMPERATURE FORECAST HAS INCREASED ESPECIALLY FOR THURSDAY AND
FRIDAY WITH READINGS NEARING OR EVEN EXCEEDING CLIMATOLOGY SLIGHTLY
FOR THESE PERIODS INCLUDING SATURDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...A COLD FRONT WAS LOCATED IN THE VICINITY OF THE
TERMINALS THIS AFTERNOON. ISOLATED SHOWERS WERE DEVELOPING ALONG
THE SEA BREEZE AND MAY IMPACT ILM/CRE/MYR DURING THE NEXT FEW
HOURS.
THE FRONT WILL SHIFT SOUTH OF ALL TERMINALS TONIGHT. OTHER THAN
SCATTERED THUNDERSTORMS ALONG THE SEA BREEZE...CONVECTION WILL BE
ISOLATED THIS AFTERNOON. HOWEVER...AN UPPER IMPULSE WILL MOVE
TOWARDS THE AREA THIS EVENING...WHICH WILL SET OFF MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE AREA. STILL SOME UNCERTAINTY
INTO THE TIMING AND COVERAGE OF THIS ACTIVITY...BUT HAVE ENOUGH
CONFIDENCE TO KEEP VCSH AT THE TERMINALS UNTIL AFTER MIDNIGHT. LIGHT
WINDS THIS AFTN WILL BE PRIMARILY FROM THE EAST...WITH MINOR
FLUCTUATIONS TO SE OR NE AT TIMES.
HEAVIEST SHOWERS SHOULD END N-S TONIGHT. POST FRONTAL MVFR CIGS ARE
EXPECTED WITH REASONABLE CONFIDENCE OF POST-FRONTAL IFR AT KFLO/KLBT
OVERNIGHT. MVFR SHORTLY AFTER SUNRISE SHOULD IMPROVE TO VFR AT THE
NORTHERN AND COASTAL TERMINALS INITIALLY...AND KFLO BY MID MORNING.
WINDS WILL BECOME PREDOMINATELY NE 10-15 KT AFTER SUNRISE.
EXTENDED OUTLOOK...EXPECT VFR/NSW TO PREVAIL THROUGH TUES AS HIGH
PRESSURE RIDGES OVER THE EAST COAST IN THE WAKE OF THE COLD FRONT.
A CHANCE OF SHRA WED. VFR/NSW THURS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...COLD FRONT IS SLOWLY DROPPING SOUTH ACROSS
THE WATERS TODAY...AND ALTHOUGH IS TOUGH TO LOCATE EXACTLY...APPEARS
TO BE JUST SOUTH OF MYRTLE BEACH AT THIS TIME. THE WATERS NORTH OF
THIS BOUNDARY ARE EXPERIENCING E/NE WINDS OF 5-10 KTS...WHILE SOUTH
OF THE FRONT WINDS ARE LIGHT AND VARIABLE. THE EXCEPTION IS ACROSS
AMZ250 WHERE WINDS ARE GUSTING UP TO 15 KTS FROM THE NE...THE
BEGINNING OF WHAT WILL BE AN INCREASING SURGE TONIGHT. THIS FRONT
WILL SLOWLY DROP THROUGH ALL THE WATERS OVERNIGHT...LEAVING
INCREASING NE WINDS IN ITS WAKE...AND BY SUNDAY MORNING WINDS WILL
BE NE AT 15-20 KTS ACROSS ALL THE WATERS. WAVE HEIGHTS WILL BUILD ON
THESE RISING WINDS...SLOWLY AT FIRST TO 2-3 FT TONIGHT...BUT MORE
QUICKLY LATE...AND WILL BECOME 3-4 FT WITH A FEW 5 FTERS IN THE
NORTHERN WATERS BY SUNDAY MORNING.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...THE GRADIENT WILL BE TIGHTENING UP DURING
THIS PERIOD. A NE SURGE SUNDAY WILL BECOME FORTIFIED BY A TIGHTENING
PRESSURE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE NORTHEAST U.S.
AND A DEVELOPING TROPICAL LOW ACROSS THE BAHAMAS. THIS WILL SERVE TO
NOT ONLY PROLONG THE NE FLOW...BUT TO INCREASE ITS MAGNITUDE.
THUS...A SMALL CRAFT ADVISORY HAS BEEN ISSUED BEGINNING SUNDAY
MORNING. WINDS WILL COMMONLY BE SUSTAINED AT 20 TO 25 KT. A NE FETCH
WILL BUILD SEAS TO 4 TO 7 FT AND 8 FT OR HIGHER BEYOND 20 NM.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...THE MARINE COMMUNITY CAN EXPECT A
NORTHEAST FLOW TUESDAY ON THE ORDER OF 15-20 KNOTS. THIS FLOW WILL
DIMINISH QUITE A BIT WEDNESDAY ESSENTIALLY BECOMING VARIABLE BY
DAYS END. FOR THURSDAY A VERY LIGHT FLOW CAN BE EXPECTED AS THE
WATERS ARE IN BETWEEN RETREATING HIGH PRESSURE TO THE NORTH AND
THE BUILDING BERMUDA RIDGE. WILL LIKELY SEE WINDS MORE INFLUENCED
BY THE SEA BREEZE THIS DAY. SIGNIFICANT SEAS CONTINUE TO BE
PROBLEMATIC DEPENDING ON THE TRACK AND INTENSITY OF AL96. FORECAST
SHOWS 2-6 FEET TUESDAY WITH AN INCREASE MOSTLY IN THE OUTER WATERS
WEDNESDAY AND THURSDAY DUE ALMOST EXCLUSIVELY TO INCREASED SWELL
COMPONENT FROM THE AFOREMENTIONED SYSTEM.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 8 PM EDT MONDAY FOR
AMZ250-252-254-256.
&&
NEAR TERM...JDW
SHORT TERM...RJD
LONG TERM...SHK
AVIATION...JDW/MRRHazardous weather outlook, Aug 23, 4:01 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 401 PM EDT SAT AUG 23 2014 AMZ250-252-254-256-242015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 401 PM EDT SAT AUG 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053-055-242015- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 401 PM EDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-242015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK- 401 PM EDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-242015- COASTAL BRUNSWICK- 401 PM EDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR COASTAL FLOODING IS POSSIBLE MUCH OF THE UPCOMING WEEK. AN ELEVATED RIP CURRENT RISK IS LIKELY THROUGH ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-242015- COASTAL HORRY- 401 PM EDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL REACH 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR COASTAL FLOODING IS POSSIBLE MUCH OF THE UPCOMING WEEK. AN ELEVATED RIP CURRENT RISK IS LIKELY THROUGH ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-242015- COASTAL GEORGETOWN- 401 PM EDT SAT AUG 23 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL REACH 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE MUCH OF THE UPCOMING WEEK. AN ELEVATED RIP CURRENT RISK IS LIKELY THROUGH ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-242015- COASTAL PENDER-COASTAL NEW HANOVER- 401 PM EDT SAT AUG 23 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE MUCH OF THE UPCOMING WEEK. AN ELEVATED RIP CURRENT RISK IS LIKELY THROUGH ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
In the hours before
Special weather statement, Aug 23, 1:14 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
114 PM EDT SAT AUG 23 2014
NCZ109-110-231815-
COASTAL BRUNSWICK-INLAND BRUNSWICK-
114 PM EDT SAT AUG 23 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK COUNTY THROUGH 215
PM EDT...
AT 114 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SHALLOTTE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...BOILING SPRING LAKES...
CIVIE TOWN...LONG BEACH...MILL CREEK...OAK ISLAND...RUSSTOWN...
SOUTHPORT...SUPPLY...WINNABOW...BALD HEAD ISLAND AND BOLIVIA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3384 7796 3386 7802 3388 7802 3392 7819
3388 7851 3415 7837 3416 7796 3414 7795
TIME...MOT...LOC 1714Z 308DEG 9KT 3400 7835
KEEBLERSpecial weather statement, Aug 23, 2:11 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 211 PM EDT SAT AUG 23 2014 SCZ039-053>056-232230- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 211 PM EDT SAT AUG 23 2014 ...OPPRESSIVE HEAT CONTINUES THIS AFTERNOON... TEMPERATURES THIS AFTERNOON HAVE RISEN INTO THE LOW AND MID 90S...AND HAVE COMBINED WITH DEWPOINT TEMPERATURES IN THE MID AND UPPER 70S. THESE CONDITIONS HAVE PRODUCED HEAT INDEX VALUES WELL ABOVE 100 DEGREES THIS AFTERNOON FOR A SMALL PORTION OF NORTHEAST SOUTH CAROLINA. HEAT INDEX VALUES WILL REMAIN WELL ABOVE 100 DEGREES THROUGH THIS EVENING...BEFORE COOLING OCCURS TONIGHT. A COLD FRONT WILL CROSS THE AREA TONIGHT...BRINGING MUCH COOLER CONDITIONS ON SUNDAY. IF WORKING OUTSIDE...MAKE SURE YOU TAKE FREQUENT BREAKS BY SEEKING SHADE AND STAYING HYDRATED. WEAR LOOSE AND LIGHT COLORED CLOTHING. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN CLOSED VEHICLES. KEEP AN EXTRA EYE ON THE ELDERLY DURING THIS HEAT. PROVIDE PLENTY OF WATER AND SHADE TO OUTDOOR PETS AND LIVESTOCK. 17
Special weather statement, Aug 23, 4:53 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT SAT AUG 23 2014
SCZ054-056-232200-
COASTAL GEORGETOWN-COASTAL HORRY-
453 PM EDT SAT AUG 23 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 600 PM EDT...
AT 453 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SURFSIDE BEACH...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...MURRELLS INLET...
SOCASTEE...SURFSIDE BEACH...BURGESS...JACKSON...LITCHFIELD BEACH AND
PAWLEY'S ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3351 7921 3360 7913 3367 7904 3372 7894
3367 7890 3358 7900 3348 7907 3347 7910
3345 7910 3344 7912 3340 7913 3340 7914
TIME...MOT...LOC 2053Z 335DEG 9KT 3359 7898
KEEBLERSpecial weather statement, Aug 23, 5:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT SAT AUG 23 2014
NCZ087-096-232300-
BLADEN-ROBESON-
552 PM EDT SAT AUG 23 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 700 PM EDT...
AT 553 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHEAST OF TOBERMORY...OR ABOUT 20 MILES EAST OF RED SPRINGS...
MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE DUART...HOWELLSVILLE...JEROME...
RUSKIN...SMITHS...TOBERMORY...TOLARSVILLE...WHITE OAK...DUBLIN AND
TAR HEEL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7893 3489 7892 3487 7891 3486 7892
3484 7890 3485 7882 3485 7866 3467 7850
3455 7893 3492 7898 3492 7897
TIME...MOT...LOC 2153Z 329DEG 13KT 3489 7883
KEEBLERThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:02 PM EDT | Special Weather Statement | ILM | Pender | 43 min |
| Aug 22, 8:21 PM EDT | Special Marine Warning | ILM | 54 min | |
| Aug 22, 8:25 PM EDT | Special Weather Statement | ILM | New Hanover, Pender | 65 min |
| Aug 23, 11:41 AM EDT | Areal Flood Advisory | ILM | Pender | 2 hr |
| Aug 23, 1:14 PM EDT | Special Weather Statement | ILM | Brunswick | 61 min |
| Aug 23, 1:33 PM EDT | Areal Flood Advisory | ILM | Brunswick | 117 min |
| Aug 23, 2:16 PM EDT | Special Marine Warning | ILM | 59 min | |
| Aug 23, 2:45 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 2 hr |
| Aug 23, 3:54 PM EDT | Small Craft Advisory | ILM | 4 days | |
| Aug 23, 4:18 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 117 min |
| Aug 23, 4:22 PM EDT | Special Marine Warning | ILM | 53 min | |
| Aug 23, 5:52 PM EDT | Special Weather Statement | ILM | Bladen | 68 min |
| Aug 23, 5:56 PM EDT | Areal Flood Advisory | ILM | New Hanover, Pender | 2 hr |
| Aug 23, 6:33 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.